Psycho-Babble Medication Thread 594612

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

desipramine vivactil

Posted by River1924 on January 2, 2006, at 23:38:24

Anyone tried both? I have both in my med drawer but I can't recall enough to make comparisons? Thanks.

 

Re: desipramine vivactil

Posted by med_empowered on January 3, 2006, at 3:15:06

In reply to desipramine vivactil, posted by River1924 on January 2, 2006, at 23:38:24

if you need more stimulation, go for vivactil. if you need more straight up anti-depressant effects, go for desipramine. You really should be under a doc's care, though; both of these meds can have serious side effects, and periodic monitoring is always a good idea.

 

Re: desipramine vivactil River1924

Posted by ed_uk on January 3, 2006, at 14:01:07

In reply to desipramine vivactil, posted by River1924 on January 2, 2006, at 23:38:24

Hi River

IMO, protriptyline tends to cause considerably more marked side effects than desipramine. Claims that protriptyline is more 'stimulant' are probably a myth.

Regards

Ed

 

Re: desipramine vivactil

Posted by Sarah T. on January 4, 2006, at 1:23:48

In reply to desipramine vivactil, posted by River1924 on January 2, 2006, at 23:38:24

Hi River,

Med-empowered's response describes my experiences with both of those meds. I haven't taken either one for years, but I distinctly remember Vivactil being more physically stimulating with very little mood improvement. Desipramine improved my mood, but probably not as well as imipramine. Desipramine had fewer side effects than imipramine. I know you didn't ask about imipramine, but it is the tricyclic against which all others are compared. Unfortunately, although my mood was better on imipramine, my cognitive impairment was significantly worse. Ugh! What a trade-off!

 

Re: desipramine vivactil Sarah T.

Posted by ed_uk on January 4, 2006, at 14:22:19

In reply to Re: desipramine vivactil, posted by Sarah T. on January 4, 2006, at 1:23:48

>I distinctly remember Vivactil being more physically stimulating (than desipramine)

I always thought it was a myth, a bit of clinical folklore. Perhaps not :)

Ed

 

Re: desipramine vivactil ed_uk

Posted by Sarah T. on January 5, 2006, at 2:57:09

In reply to Re: desipramine vivactil Sarah T., posted by ed_uk on January 4, 2006, at 14:22:19

Hi Ed.

Well, for me, it was quite stimulating physically, but it was one of several instances when an AD had a stimulant effect on me with almost no antidepressant effect. To some extent, Parnate was like that for me, also.

I think one of the most important lessons learned from participating in Psychobabble is how highly individual our reactions can be and, although communicating with others about their experiences is valuable and reading journal articles is essential, the truth is, you won't ever really know how you'll respond to a particular medicine unless you try it.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.